MAUDE Adverse Event Report: AMERICAN DIAGNOSTIC CORPORATION SATIN¿ DISPOSABLE LARYNGOSCOPE HANDLE

AMERICAN DIAGNOSTIC CORPORATION SATIN¿ DISPOSABLE LARYNGOSCOPE HANDLE
Model Number 4065D-20
Medical Device Problem Code Difficult or Delayed Activation (2577)
Health Effect - Clinical Code Airway Obstruction (1699)
Date of Event 08/15/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Adc received a report from a distributor on (b)(6) 2018 relating to a disposable spu laryngoscope handle.Complainant indicated that end user facility was using the product in an emergency situation and that the disposable blade and handle did not connect properly.The patient was handled with an alternate procedure and had a positive outcome.The complainant was able to connect with the end user facility to return the device to adc for evaluation.This device was returned to adc on 9/5/2018.It was determined that the product was from lot 18020011 and that the product was in used condition.Evaluation of the initial product showed that the laryngoscope blade and handle would connect and provide illumination, but application of pressure to the blade, such as might be experienced during intubation, would result in the light flickering and becoming unreliable.After evaluation it was determined that the cause of the light issue was the handle (part number 4065d-20) and not the spu blades as the blades were functional with other handles and functional blades from alternate products did not work properly on this specific laryngoscope handle.It appears that the light source on the product is recessed slightly, resulting in poor connection with the handle.As soon as the initial complaint was received, adc tested (b)(4) pieces of stock to check for light fluctuations.All stock was found to be conforming to specifications and working as intended.Upon receipt of the device involved in the complaint the device's specific lot was also sampled, with another (b)(4) pieces from lot 18020011 being tested.Testing consisted of affixing spu laryngoscope blades to the 4065d-20 handles and applying pressure to the blade to confirm light functionality.Several pieces were tested in destructive tests to breaking point with excessive force (more force than would be present during intubation) being applied.All product tested worked as intended with no light fluctuations.The original (b)(4) pieces that had been sampled were retested with pressure applied to the blades and these also passed inspection.With (b)(4) pieces tested, this is greater than an s4 sampling size under the ansi z1.4 standard given current stock quantities.Based on our evaluation of stock, our product line does not appear to contain a quality defect and this specific lot of product also appears to be free of product defects.We have concluded that this issue was isolated to the device involved in the complaint and that it is unlikely to recur in the field.
 
Event or Problem Description
Difficult intubation.Handle would not make metallic contact with light source.

Brand Name
SATIN¿ DISPOSABLE LARYNGOSCOPE HANDLE
Common Device Name
LARYNGOSCOPE HANDLE
Manufacturer (Section D)
AMERICAN DIAGNOSTIC CORPORATION
55 commerce drive
hauppauge NY 11788
MDR Report Key7856049
Report Number2434008-2018-00001
Device Sequence Number1566985
Product Code CCW
UDI-Device Identifier00634782063610
UDI-Public00634782063610
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Nurse Practitioner
Type of Report Initial
Report Date (Section B) 09/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number4065D-20
Device Catalogue Number4065D-20
Device Lot Number18020011
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/05/2018
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/16/2018
Initial Report FDA Received Date09/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;